# SDR 2002UALA00726

- Difficulty date: February 21, 2002
- Submitted: May 8, 2002
- Operation: Air carrier
- Aircraft: N107UA
- Make and model: Boeing 747422
- Aircraft serial: 26900
- Aircraft time: 15,666 hours, 1,902 cycles
- Engine: Pwa PW4056
- Engine time: 19,360 hours, 2,424 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Part serial: B27668
- Condition: Faulty
- Location: Nr 3 Engine
- Part time: 19,360 hours, 2,424 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, A, Y
- Precautionary procedure: J, A

## Discrepancy

NR 3 ENGINE SURGED 3 TIMES DURING TAKEOFF WITH FLAMES PER CREW.  CREW WRITE UP DURING T/O LAX NR 3 ENGINE VIBRATED WITH LOUD 3 TIME POPS.  ENGINE EXPERIENCED A GROUP 3 SURGE (EXCESSIVE BLADE TIP CLEARANCES IN HPC REAR STAGES).  ENGINE WAS REMOVED FOR COMPRESSOR REFURBISHMENT.
